How long were you on the patch? How long ago did you go down to the 50mcg from the 100?
I'm presuming when you say "my health ended" you're talking about your medical insurance that was covering the cost of the patches?
Many drug manufacturers offer patient assistance programs to help people pay for their medications. Some programs cover the cost of the meds 100% and others off a significant discount. I suggest you contact the manufacturer of teh patch that you are using (will be on the box) IMMEDIATELY and ask them about any such programs they may have.
Depending on how long you've been on the patch, going from 50mcg to 0 could be VERY difficult. I don't recommend going cold turkey if at all possible. I didn't have any choice as I had begun experiencing serious side effects (that could have killed me) from the patch (I also was on 50mcg), so I HAD to stop cold turkey. Even though my doctor switched me to another narcotic, the withdrawal from the fentanyl was horrible. Fortunately, I was already in the hospital, so they were able to really watch me closely and give me some medications to help, but it definitely was not pleasant.
I don't mean to scare you by that, but want you to know that if at all possible, you need to wean down from your current dose rather than abruptly stopping the med. That's why I'm suggesting you contact the manufacturer to see about some financial assistance with paying for the patches. Then you can work with your doctor on an appropriate weaning schedule (if you still need/want to get offf the patch) or, if your doctor still wants you on them, they may be able to continue to provide that patient assistance.
If, by any chance, you are not able to get patient assistance from the manufacturer, ask your doctor to prescribe you some meds to help with withdrawal symptoms. Simply tell him/her that since you've been on the patch for a good while and will need to be stopping it abruptly, you are concerned about withdrawal symptoms. This does not mean that you have abused the patch or that you are an addict - it simply means that your body will go through some withdrawal from suddenly not having the medication in your system.
I wish you the best of luck! Please keep me posted on how you're doing.
I think i have been on the patch at least 9 months, 2 months ago went down to 87.5 for 2 weeks, then 75 mg for two weeks , then the past month 50 mg. I have stayed on sch changing evry 72 hours sometimes making it a little longer before changing going 96 hours 4 days. I am scared about the withdraw, I know its hard getting out of your body. I will have to go a hospital that excepts people without insurance because I dont have the money to pay full price, I also just went cold turkey of klonopin and its been yucky but not horrible but I think the combo of the two will kill me Like I said I all suffer from aniexty real bad and my regular doc wont anything, have you stayed off the patch once you went through the withdraws was it better?
I had no choice but to stop the patches cold turkey due to severe side effects that could have ended up killing me, so I will never go back on them. I'n now on another pain medication which doesn't do as well for the pain, but I also don't have the severe side effects that I was getting with the fentanyl patch.
Please do try and contact the manufacturer of your patches to see about their patient assistance programs. That way you can do a safe weaning off of the patches (if you and your doctor still want you to get off of them completely). With being on them for 9 months, the chances for some nasty withdrawal symptoms is pretty high, which, of course, will not help your anxiety any. It sometimes does take a bit of time to get all the paperwork and such done for teh patient assistance programs, so I urge you to check into it as soon as you can, before your patches run out. You will need to get information from, and have your doctor, sign the paperwork also, so you need to allow time for that to happen also.
The best I can suggest in the meantime is do what you can to make your remaining patches last as long as possible. Try warm baths or showers to help with pain and any withdrawal symptoms, stay well hydrated, rest as much as possible. If you are not able to get the patient assistance, or not able to get it before your current patches run out - and you start having a hard time with withdrawal, don't hesitate to go to the hospital ER. I know you said you don't have any money, but the hospital is required to stabilize your condition even if you don't have insurance or money. Hospitals also have patient assitance or "charity" programs, so you can check into those also to help with any hospital bills. The ER may or may not be able to give you meds to help with withdrawal symptoms, however, they most certainly WOULD be able to give you IV fluids to rehydrate you if you ge dehydrated from sweating, vomiting or diarrhea (or simply inability to eat/drink due to nausea).
While it won't help in this instance for the patches and possible withdrawal, you can also check with your local Social Services Department to see if you might quality for state medical assistance. If you do, they may cover the cost of the patch or other medications, as well as any hospital bills or doctor bills you may incur.
Best of luck and if I can provide any further assistance/information, please let me know.